Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 9, NWS Albuquerque, NM

May 7, 2012Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 7, 2012, 4:15 PM MDT for Chaves County, New Mexico. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2012, 4:15 PM MDT (22:15 UTC)
Expired
May 7, 2012, 5:00 PM MDT
In force
45 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 149 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 4:45 PM MDTHAIL 12 E Lake Arthur, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 2:56 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6040 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WUUS55 KABQ 072215
SVRABQ
NMC005-072300-
/O.NEW.KABQ.SV.W.0009.120507T2215Z-120507T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
415 PM MDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 500 PM MDT

* AT 415 PM MDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF
  HAGERMAN...OR ABOUT 14 MILES NORTHWEST OF ARTESIA...AND MOVING EAST
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE ARTHUR AND HIGHWAY 285 JUST NORTH OF THE EDDY COUNTY LINE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

&&

LAT...LON 3313 10469 3314 10431 3296 10429 3295 10464
TIME...MOT...LOC 2215Z 261DEG 20KT 3297 10461

$$
KJ
3 follow-up statements
852 
WWUS55 KABQ 072229
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
429 PM MDT MON MAY 7 2012

NMC005-072300-
/O.CON.KABQ.SV.W.0009.000000T0000Z-120507T2300Z/
CHAVES-
429 PM MDT MON MAY 7 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES
COUNTY UNTIL 500 PM MDT...

AT 425 PM MDT...SKYWARN SPOTTERS REPORTED A LARGE SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. A WALL CLOUD AND POSSIBLE TORNADO HAVE ALSO BEEN
REPORTED.

THIS DANGEROUS STORM WAS LOCATED 10 MILES WEST OF LAKE ARTHUR...OR 
ABOUT 10 MILES NORTHWEST OF ARTESIA...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE ARTHUR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

&&

LAT...LON 3306 10464 3312 10433 3296 10429 3295 10464
TIME...MOT...LOC 2228Z 261DEG 20KT 3297 10451

$$
KJ
747 
WWUS55 KABQ 072244
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
444 PM MDT MON MAY 7 2012

NMC005-072300-
/O.CON.KABQ.SV.W.0009.000000T0000Z-120507T2300Z/
CHAVES-
444 PM MDT MON MAY 7 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES
COUNTY UNTIL 500 PM MDT...

AT 442 PM MDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAKE ARTHUR...OR ABOUT 9
MILES NORTH OF ARTESIA...MOVING EAST AT 25 MPH.  THE WORST PORTION OF THIS
SEVERE STORM WAS LOCATED IN EDDY COUNTY JUST NORTH OF ARTESIA.

* LOCATIONS IMPACTED INCLUDE...
  AREAS NEAR THE CHAVES EDDY COUNTY LINE...

LAT...LON 3296 10455 3305 10456 3307 10432 3296 10429
TIME...MOT...LOC 2243Z 261DEG 20KT 3298 10441

$$
KJ
773 
WWUS55 KABQ 072253
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
453 PM MDT MON MAY 7 2012

NMC005-072304-
/O.EXP.KABQ.SV.W.0009.000000T0000Z-120507T2300Z/
CHAVES-
453 PM MDT MON MAY 7 2012

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 500 PM MDT FOR CENTRAL
CHAVES COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3296 10455 3305 10456 3307 10432 3296 10429
TIME...MOT...LOC 2254Z 261DEG 20KT 3299 10434

$$
KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:36 PM MDT, 39 minutes earlier.

Area forecast discussion, May 7, 3:36 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MDT MON MAY 7 2012

.DISCUSSION...SIGNIFICANT CHANGES HAVE DEVELOPED TO THE WEATHER
PATTERN...AND THE BACK DOOR COLD FRONT HAS PUSHED TOWARD THE
CONTINENTAL DIVIDE. GUSTY WINDS CONTINUE DOWNWIND OF THE CENTRAL
AND NORTH CENTRAL GAPS/CANYONS. WIND ADVISORY WAS EXPANDED TO
INCLUDE SOCORRO AND CARRIZOZO ZONES AS THE FRONT IS EXPECTED TO
SURGE FARTHER WEST THIS EVENING WITH STRENGTHENING SURFACE
PRESSURE GRADIENT. HIGHER DEWPOINTS ARE EASY TO PICK OUT
STRETCHING ALONG AND EAST OF A NAVAJO RESERVOIR TO GRANTS TO
SOCORRO TO CLOUDCROFT LINE. THIS WILL PUSH BEYOND THE AZ BORDER BY
MORNING TUESDAY. STORMS WILL TEND TO FAVOR THIS AREA WITH SOME
TURNING OCCASIONALLY STRONG...AND EVEN SOME DRIER TYPE STORMS JUST
WEST OF THE MOISTURE/BOUNDARY SURGE. IN THE SOUTHEASTERN
ZONES...NAMELY LINCOLN AND CHAVES COUNTIES...DEEPER MOISTURE IS IN
PLACE...AND THE BOUNDARY LAYER IS DESTABILIZING. SUFFICIENT
UPSLOPE IN THE LOWER LAYERS WILL VEER TO STRONG SOUTHWESTERLY
DIRECTION IN THE MID LEVELS OF THE ATMOSPHERE...GIVING FAVORABLE
SHEAR PROFILES FOR SOME STRONG TO SEVERE CELLS. SEVERE T-STORM
WATCH 265 WAS HOISTED FOR CHAVES COUNTY THROUGH 10 PM MDT TO
ACCOUNT FOR THIS. THIS SOUTHEASTERN SECTION OF THE FORECAST AREA
WILL REMAIN A FOCUS FOR HEAVIER RAIN INTO TONIGHT AS MID LEVEL
ENERGY EJECTS FROM THE UPPER LOW DIGGING INTO SOUTHWESTERN
ARIZONA.

THROUGH THE DAYTIME TUESDAY THE LOW WILL SAG VERY LITTLE TO THE
ARIZONA/SONORA BORDER...CONTINUING TO SHED PIECES OF ENERGY ALOFT
OVER THE COOL/MOIST BOUNDARY LAYER AIR MASS IN PLACE OVER NEW
MEXICO. THIS WILL KEEP ELEVATED POPS IN PLAY WITH EASTERLY
SYNOPTIC FLOW BEING STUBBORN TO LET UP...INCLUDING GAP/CANYON WIND
AREAS.

THE LOW WILL TRACK SOUTH OF NEW MEXICO INTO WEDNESDAY AND
THURSDAY WITH BEST PRECIPITATION CHANCES SHIFTING TO THE SOUTHERN
HALF OF THE STATE. TEMPERATURES WILL TRY TO REBOUND CLOSER TO
SEASONAL READINGS...BUT WILL STILL STAY SLIGHTLY BELOW SOUTH OF
I-40. THE UPPER LOW GETS EAST AND OUT OF THE PICTURE BY
FRIDAY...BUT ANOTHER BACK DOOR FRONT WILL BE ON ITS
HEELS...BRINGING AN INCREASE IN MOISTURE WITH COOLER TEMPERATURES
AND BETTER PRECIPITATION CHANCES BY THE UPCOMING WEEKEND.

52

&&

.AVIATION...STABILITY OF THE ATMOSPHERE A BIG QUESTION MARK
ACROSS PORTIONS OF THE EASTERN PLAINS THIS AFTERNOON AND EVENING.
DECIDED TO DELAY AND/OR ELIMINATE PRECIPITATION POTENTIAL AND/OR
EFFECTS BY TS AT LVS...TCC AND ROW DURING 18Z TAF ISSUANCE. BASED
ON SIGNIFICANT CLEARING AND INCREASING INSTABILITY ACROSS THE
SOUTHEAST...MAY NEED TO RELOOK AT AN EARLIER ROW THUNDERSTORM
POTENTIAL. HEAVIER CLOUD COVER STILL HOLDING ON AT LVS AND TCC
WITH SOME GRADUAL IMPROVEMENT THE NEXT FEW HOURS SO FEEL BETTER
WITH THOSE FORECASTS AT THIS TIME.

AS FAR AS WESTERN AND CENTRAL LOCATIONS...WITH THE DRYLINE TO THE
WEST AND SOUTH...FIGURE ABQ AND SAF WILL GET INTO SOME HIT AND MISS
SH/TS ACTION AS THE AFTERNOON PROGRESSES. CURRENTLY GOING WITH THE
VCTS AND TEMPO SHOWER SITUATION FOR BOTH LOCATIONS. MAY NEED TO
UPDATE 1 OR BOTH OF THE SITES IF A LINE OF STORMS EVENTUALLY
DEVELOPS TO THE WEST. FIGURE LATE AFTERNOON TO EARLY EVENING FOR
BEST POTENTIAL. GAP WINDS WILL REMAIN THE MAIN CONCERN AT SAF AND
ESPECIALLY ABQ. AWW CURRENTLY OUT TIL TUESDAY MORNING FOR ABQ.
LATEST MODEL GUIDANCE SUPPORTS THIS.

FMN AND GUP SIT ON THE BACKSIDE OF THE DRYLINE. PERHAPS SOME VC
HIGH BASED SHOWERS AT GUP...MAINLY VIRGA WITH ISOLATED GUSTY WINDS
ASSOCIATED WITH IT. WATCHING FMN CLOSELY BUT WITH GUST WESTERLY
WINDS CURRENTLY FOUND THERE...BELIEVE MAIN TS ACTION WILL BE TO THE
EAST.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...SIGNIFICANT MOISTURE PUSH AS OF 3 PM HAS MADE IT
TO THE NAVAJO RESERVOIR...DOWN TO CROWNPOINT...GRANTS AND THEN
BACK TO SOCORRO. 30 TO 40 DEWPOINTS FOUND TO THE EAST OF THIS
LINE...NEGATIVE/SINGLE DIGIT AND TEEN DEWPOINTS FOUND TO THE WEST
OF THE LINE. THIS LINE WILL HOLD FAIRLY STEADY THROUGH THE REST OF
THE AFTERNOON SO LOOK FOR ISOLATED TO SCATTERED STORMS TO DEVELOP
ALONG THIS LINE...ESPECIALLY AS THE ATMOSPHERE DESTABILIZES A BIT
MORE. EASTERN AREAS HAVE SOME STABILITY ISSUES AND WILL SEE STORMS
START TO BLOSSOM LATER ESPECIALLY CENTRAL MOUNTAINS. PORTIONS OF
THE PLAINS COULD BE TOO STABLE BUT WILL HAVE TO WAIT AND SEE
DURING THE EVENING. EITHER WAY...THERE WILL BE WETTING RAIN
POTENTIAL UNDER THE MAIN CORES OF THE STORM...DRIER OUTSIDE THOSE
CORES AND THIS COULD POSSIBLE LEAD TO SOME IGNITION POTENTIAL.
STORMS ALSO MOVING ALONG PRETTY WELL ACROSS THE NORTHWEST.

A RESURGENCE OF LOW LEVEL MOISTURE WILL OCCUR TONIGHT AND LOOK FOR
HIGHER DEWPOINTS TO OVERSPREAD THE REST OF THE FORECAST AREA VIA
EAST TO SOUTHEASTERLY WINDS. GUSTY GAP WINDS WILL REMAIN ALONG THE
CENTRAL MOUNTAIN CHAIN AS WELL AS NEAR TO THE CONTINENTAL DIVIDE.
RECOVERIES WILL BE GOOD TO EXCELLENT MOST AREAS EXCEPT FOR PERHAPS
MODERATE IN FAR SOUTHWEST PORTIONS OF ZONE 109. THIS MOISTURE SURGE
WILL SET THE STAGE FOR WETTING THUNDERSTORMS OVER THE MOUNTAINS.
PERHAPS A MIXTURE OF WET AND DRY ALONG THE ARIZONA STATE LINE. STORM
STEERING FLOWS WILL VARY DUE TO AN UPPER LOW TO THE WEST OF THE
STATE. DUE TO THE CONVECTIVE NATURE TO THE EVENT...NOT EVERY
MOUNTAIN AREA WILL RECEIVING A WETTING RAIN OR A TENTH OF AN INCH
BUT SOME AREAS WILL RECEIVE THIS BENEFICIAL MOISTURE. VENTILATION
WILL TAKE A HIT ACROSS THE NORTHERN MTS AND EASTERN PLAINS WITH SOME
POOR RATINGS THERE.

WEATHER MODELS CONTINUE TO PAINT A MORE SOUTHERLY TRACK...OVER
NORTHERN MEXICO...WITH THE PACIFIC CUT OFF LOW. THUS...CONDITIONS
DONT APPEAR TO BE QUITE AS WET THROUGH THE REST OF THE WORK WEEK WITH
THUNDERSTORM COVERAGE LESSENING EACH DAY. HOWEVER...MODELS ARENT
NECESSARILY POINTING TOWARDS A SIGNIFICANT MID LEVEL DRY SLOT
INTRUSION EITHER. THUS RECYCLING OF MOISTURE IN THE FORM OF ISOLATED
TO SCATTERED THUNDERSTORMS SHOULD CONTINUE THROUGH THE END OF THE
WORK WEEK. HUMIDITY VALUES WILL GRADUALLY LOWER IN SLIGHT INCREMENTS
EACH DAY WHILE TEMPERATURES WARM SOME. ANOTHER ROUND OF DECENT
WETTING RAIN POTENTIAL WITH THE THUNDERSTORMS EXISTS ON WEDNESDAY
MOST AREAS BUT THEN TRANSITIONS INTO A MORE OF WET/DRY REGIME THURSDAY AND
FRIDAY FAVORING THE MOUNTAINOUS TERRAIN. GRIDDED FORECAST SHOWING
TEEN HUMIDITY READINGS STARTING AS EARLY AS THURSDAY ACROSS THE
NORTHWEST THIRD. VENTILATION WOULD ALSO IMPROVE AREAWIDE AS THE WEEK
PROGRESSES.

LONG RANGE MODELS REMAIN PRETTY BULLISH FOR ANOTHER BACK DOOR COLD
FRONT TO PUSH IN FROM THE NORTH LATER FRIDAY INTO SATURDAY. THIS
WOULD SET THE STAGE FOR AN INCREASE IN WETTING THUNDERSTORM
POTENTIAL DURING THE WEEKEND...ESPECIALLY CENTRAL MOUNTAINS
EASTWARD. GFS AND ECMWF DIVERGE WITH THE PRECIPITATION AMOUNTS AS
ECMWF IS PAINTING A STRONGER SHORTWAVE TRANSLATION OVER THE AREA
WHILE GFS PAINTS MORE OF A FRONTAL AND LESS WAVE TRANSLATION
SCENARIO. EITHER WAY...LOOK FOR THE POTENTIAL OF UNSETTLED WEATHER
TO CONTINUE. FIGURE MODERATE CONFIDENCE LEVELS FOR THE WEEKEND AND
PERHAPS RISING DUE TO THE MODELS SHOWING THIS BACKDOOR FEATURE FOR
THE PAST FEW DAYS. UNSURE OF HOW FAR WEST THE MOISTURE WOULD GET
THOUGH.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  42  71  45  74 /  30  20  10  10
DULCE...........................  38  63  35  68 /  60  40  10  20
CUBA............................  40  63  37  66 /  50  40  20  30
GALLUP..........................  37  67  40  70 /  20  20  30  30
EL MORRO........................  35  61  38  64 /  20  40  30  40
GRANTS..........................  41  64  39  68 /  30  40  30  30
QUEMADO.........................  37  65  40  64 /  20  50  50  40
GLENWOOD........................  43  75  44  66 /  10  50  30  50
CHAMA...........................  31  58  31  62 /  70  50  20  40
LOS ALAMOS......................  43  61  40  66 /  50  30  20  30
PECOS...........................  40  55  41  62 /  50  40  20  30
CERRO/QUESTA....................  33  60  33  66 /  50  30  20  20
RED RIVER.......................  29  50  30  56 /  60  40  30  30
ANGEL FIRE......................  28  50  28  59 /  60  40  30  30
TAOS............................  36  62  36  66 /  50  30  20  20
MORA............................  37  52  38  59 /  60  40  20  30
ESPANOLA........................  38  66  36  71 /  40  30  10  20
SANTA FE........................  41  59  40  65 /  40  30  20  30
SANTA FE AIRPORT................  43  62  44  68 /  40  30  20  20
ALBUQUERQUE FOOTHILLS...........  46  63  48  68 /  30  30  20  20
ALBUQUERQUE HEIGHTS.............  48  64  50  70 /  30  30  30  30
ALBUQUERQUE VALLEY..............  44  66  46  72 /  30  30  30  20
ALBUQUERQUE WEST MESA...........  45  66  47  72 /  30  30  20  20
LOS LUNAS.......................  44  70  46  72 /  20  30  30  30
RIO RANCHO......................  48  66  48  73 /  30  30  20  20
SOCORRO.........................  51  69  51  70 /  20  30  30  30
SANDIA PARK/CEDAR CREST.........  39  58  40  64 /  50  40  30  30
TIJERAS.........................  45  62  46  67 /  50  40  30  30
MORIARTY/ESTANCIA...............  40  63  41  69 /  60  40  30  30
CLINES CORNERS..................  38  53  41  64 /  60  50  30  30
GRAN QUIVIRA....................  45  58  46  64 /  50  50  40  30
CARRIZOZO.......................  48  63  45  65 /  40  40  30  40
RUIDOSO.........................  43  53  42  54 /  60  60  50  60
CAPULIN.........................  37  58  37  68 /  50  20  10  10
RATON...........................  37  60  39  69 /  50  30  10  10
SPRINGER........................  40  60  41  69 /  50  30  10  10
LAS VEGAS.......................  36  54  37  64 /  50  40  20  20
CLAYTON.........................  41  62  43  73 /  20  20   5   5
ROY.............................  41  58  43  68 /  40  30  10  10
CONCHAS.........................  45  63  46  75 /  40  30  10  10
SANTA ROSA......................  45  59  46  72 /  60  30  20  10
TUCUMCARI.......................  46  63  46  76 /  40  30  10  10
CLOVIS..........................  45  59  46  71 /  60  50  20  10
PORTALES........................  48  60  48  72 /  60  50  20  10
FORT SUMNER.....................  47  62  48  74 /  60  40  20  10
ROSWELL.........................  54  61  53  68 /  70  60  30  20
PICACHO.........................  50  57  49  64 /  70  60  50  40
ELK.............................  49  55  45  58 /  70  70  50  60

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 AM MDT TUESDAY FOR THE FOLLOWING ZONES...
NMZ520-525.

WIND ADVISORY UNTIL 10 AM MDT TUESDAY FOR THE FOLLOWING ZONES...
NMZ519.

SEVERE THUNDERSTORM WATCH NUMBER 264 UNTIL 10 PM MDT FOR THE
FOLLOWING ZONES...NMZ538-NMZ540.

&&

52/50
Hazardous weather outlook, May 7, 6:17 AM MDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
617 AM MDT MON MAY 7 2012

NMZ501>540-081200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
617 AM MDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A STRONG EAST CANYON WINDS WILL IMPACT THE RIO GRANDE VALLEY TODAY
AND TONIGHT. GUSTS UP TO 50 MPH ARE EXPECTED BELOW CANYONS OPENING
INTO THE ALBUQUERQUE...LOS LUNAS AND BELEN AREAS FROM THE EAST.
ELSEWHERE IN THE CENTRAL VALLEY...EAST CANYON WIND GUSTS UP TO 40
MPH ARE EXPECTED IN SANTA FE...CENTRAL AND EASTERN SOCORRO COUNTY
AND CARRIZOZO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STRONG EAST CANYON WINDS WILL TAPER OFF AROUND MID MORNING TUESDAY.

FRIDAY AND SATURDAY AFTERNOON AND EVENING...THE POTENTIAL EXISTS
FOR SEVERE THUNDERSTORMS TO DEVELOP EAST OF THE CENTRAL MOUNTAIN CHAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AND SATURDAY AFTERNOON
AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN.

44

In the hours before

Local storm report, May 7, 11:50 AM MDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1150 AM MDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HAIL             2 NNW MILAN             35.20N 107.91W
05/07/2012  E0.75 INCH       CIBOLA             NM   TRAINED SPOTTER

            GROUND COVERED BY UP TO DIME SIZED HAIL.

&&

EVENT NUMBER ABQ1201155

KJ
Special weather statement, May 7, 12:57 PM MDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1257 PM MDT MON MAY 7 2012

NMZ504-506-071945-
NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS-
1257 PM MDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCKINLEY COUNTY THROUGH
145 PM MDT...

AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND THE
PUBLIC REPORTED A STRONG THUNDERSTORM 16 MILES NORTH OF SAN
MATEO...OR ABOUT 26 MILES EAST OF CROWNPOINT...MOVING NORTHEAST AT
30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
MCKINLEY COUNTY EAST OF STATE ROAD 509.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3587 10770 3572 10738 3548 10767 3555 10783
TIME...MOT...LOC 1856Z 210DEG 24KT 3557 10770

KJ
Special weather statement, May 7, 1:22 PM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
122 PM MDT MON MAY 7 2012

NMZ501-503-504-510-072030-
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-SAN
JUAN MOUNTAINS-
122 PM MDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN JUAN AND
NORTHWESTERN RIO ARRIBA COUNTIES THROUGH 230 PM MDT...

AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF NAGEEZI...OR ABOUT 31 MILES
SOUTH OF NAVAJO DAM...MOVING NORTHEAST AT 20 MPH. OTHER STRONG
THUNDERSTORMS WERE LOCATED 10 TO 15 MILES WEST OF DULCE NEAR THE NEW
MEXICO COLORADO STATE LINE...ALSO MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH ANY OF THESE STORMS.

AREAS AFFECTED INCLUDE...NAVAJO
DAM...DULCE...TURLEY...ARCHULETA...NAVAJO LAKE STATE PARK AND
LUMBERTON.

THE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3699 10683 3624 10738 3623 10788 3700 10784
TIME...MOT...LOC 1921Z 210DEG 14KT 3637 10762

KJ
Special weather statement, May 7, 2:39 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
239 PM MDT MON MAY 7 2012

NMZ540-072130-
SOUTHWEST CHAVES COUNTY-
239 PM MDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAVES COUNTY
THROUGH 330 PM MDT...

AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WAS RAPIDLY DEVELOPING 6 MILES WEST OF DUNKEN...OR ABOUT
27 MILES EAST OF CLOUDCROFT...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...DUNKEN AND ELK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3272 10529 3278 10537 3294 10536 3312 10522
      3292 10491
TIME...MOT...LOC 2040Z 222DEG 19KT 3285 10529

KJ
Special weather statement, May 7, 3:01 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT MON MAY 7 2012

NMZ504-511-072145-
JEMEZ MOUNTAINS-NORTHWEST HIGHLANDS-
301 PM MDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN MCKINLEY...
SOUTHWESTERN RIO ARRIBA AND NORTHERN SANDOVAL COUNTIES THROUGH 345 PM
MDT...

AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF OJO ENCINO...OR ABOUT 17 MILES
WEST OF CUBA...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...LA JARA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3623 10719 3610 10691 3587 10717 3594 10731
TIME...MOT...LOC 2101Z 209DEG 19KT 3594 10722
Local storm report, May 7, 3:42 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 PM MDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             18 NE DUNKEN            32.97N 104.95W
05/07/2012  E1.75 INCH       CHAVES             NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1201156

AAM

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 6:04 PM MDTSpecial Weather StatementABQGuadalupe26 min
May 6, 6:29 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel48 min
May 6, 8:26 PM MDTSpecial Weather StatementABQMora34 min
May 6, 8:54 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel51 min
May 6, 9:47 PM MDTSpecial Weather StatementABQSan Miguel43 min
May 6, 10:27 PM MDTSpecial Weather StatementABQHarding48 min
May 7, 4:56 AM MDTWind AdvisoryABQ29 hr
May 7, 11:49 AM MDTSpecial Weather StatementABQMcKinley41 min
May 7, 12:57 PM MDTSpecial Weather StatementABQ48 min
May 7, 1:22 PM MDTSpecial Weather StatementABQ68 min
May 7, 2:39 PM MDTSpecial Weather StatementABQ51 min
May 7, 2:45 PM MDTSevere Thunderstorm WarningABQChaves45 min
May 7, 3:01 PM MDTSpecial Weather StatementABQSandoval44 min
May 7, 3:25 PM MDTSevere Thunderstorm WarningABQChaves35 min
May 7, 3:53 PM MDTSevere Thunderstorm WarningABQChaves37 min
May 7, 3:59 PM MDTSevere Thunderstorm WarningABQChaves46 min
May 7, 4:35 PM MDTSevere Thunderstorm WarningABQChaves40 min
May 7, 4:52 PM MDTSevere Thunderstorm WarningABQChaves38 min
May 7, 5:19 PM MDTSevere Thunderstorm WarningABQChaves26 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.